Alert archive / New York / Small Craft Advisories in 2018
Small Craft Advisory 62, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jul 6, 2018, 3:34 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2018, 3:34 PM EDT (19:34 UTC)
- Expired
- Jul 6, 2018, 7:39 PM EDT
- In force
- 4 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
102 WHUS71 KBUF 061934 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 334 PM EDT Fri Jul 6 2018 LOZ043-044-070000- /O.NEW.KBUF.SC.Y.0062.180706T1934Z-180707T0000Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 334 PM EDT Fri Jul 6 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect until 8 PM EDT this evening. * WINDS...North 15 to 25 knots becoming northeast 10 to 15 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
1 follow-up statement
814 WHUS71 KBUF 062339 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 739 PM EDT Fri Jul 6 2018 LOZ043-044-070045- /O.CAN.KBUF.SC.Y.0062.000000T0000Z-180707T0000Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 739 PM EDT Fri Jul 6 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Buffalo has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 6, 2:58 PM EDT, 36 minutes earlier.
Area forecast discussion, Jul 6, 2:58 PM EDT, 36 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 258 PM EDT Fri Jul 6 2018 .SYNOPSIS... A significant airmass change has brought in cooler and much less humid conditions which will last through the weekend. Expect abundant sunshine along with comfortable temperatures and humidity. The next chance for showers and thunderstorms will come Monday night into Tuesday associated with a weak front. && .NEAR TERM /THROUGH SATURDAY/... Canadian-sourced high pressure is centered near Lake Michigan this afternoon. Clockwise flow rounding this feature has brought much cooler and less humid conditions across western and north-central New York behind a cold front. 850mb temps which have fallen to around +10C are supporting the cooler surface temps running in the upper 60s to mid 70s this afternoon with dewpoints hovering around 50F providing the lower humidity. Visible satellite shows some lingering scattered/broken diurnal cumulus clouds linger near 3pm but these should dissipate with the loss of daytime heating. Northerly winds remain a bit gusty up to around 20 mph with daytime mixing and a pressure gradient over the eastern Great Lakes. The winds will quickly diminish also with the loss of daytime heating. Clear skies with the drier airmass will make for seasonably cool temperatures tonight with overnight lows in the 50s for most locations but a few 40s across the normally colder interiors locations of the Southern Tier and western Adirondacks. Light winds and the clear skies may also support some limited patchy fog in the western Southern Tier. Fair weather with comfortable temperatures and humidity will continue for another beautiful day on Saturday as the center of high pressure shifts east over New York State. Temps will edge a bit higher topping out in the upper 70s to low 80s with lots of sunshine and light winds. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... High pressure will slowly drift eastward across the area through the weekend and into the early portions of next week. A dry, continental air mass will be under this high, resulting in fairly low humidity to start the short term period and temperatures slightly below normal. Subsidence should keep cloud cover to a minimum, at least until the high starts to meander east of the area by the start of next week. As the high drifts to the east of western New York, return flow on its western flank will start to advect warmer and increasingly moist air northward. This will occur as the momentum profiles favor a bit more mixing going into the early part of next week. As a result, increased boundary layer RH values and stronger vertical mixing will lead to some increase in warmth and humidity. It will not reach anything near what we have experienced in the past week or so, but it will be above normal nonetheless. With that in mind, current forecast solutions favor Monday as being the warmest day in the forecast period. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... An expansive mid-level ridge will build into the southern Great Lakes and southern New England Monday as surface high pressure will have moved eastward into southern New England and the Mid- Atlantic. As heights and temperatures increase aloft and a southerly flow advects higher dew points at the surface, less comfortable conditions are expected Monday. Temperatures will likely reach the mid to upper 80s and low 80s at higher elevations. Thankfully, the more humid conditions will be short lived as a cold front approaches from northwest. The ridge will get suppressed to the south Monday night as a closed low tracks across northern Ontario and Quebec Provinces. An associated sfc low will move into the Canadian Maritimes while a cold front moves through Western and North Central NY Monday night- Tuesday. Due to the fast nature of the frontal passage and lack of synoptic moisture, coverage of showers and potential thunderstorms is not great at this time. As the mid- level trough persists near the eastern Great Lakes Tuesday night, kept slight chance pops after frontal passage. The center of an expansive 596dm ridge will be centered out west Wednesday and Thursday...in the vcnty of the Nebraska panhandle. Meanwhile a weakness in the height field will be found over the Lower Great Lakes and Northeast. This will encourage any Canadian shortwaves to dive across our region with their attendant frontal systems...keeping slgt chc pops in place for much of the two day period. Temperatures both days will climb into the mid to upper 80s across the lake plains while most areas will experience mins in the mid to upper 60s. These readings will average roughly 5 deg f above mid July normals. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... Much cooler and drier air will linger over the eastern Great Lakes tonight into this weekend as high pressure shifts east across the Great Lakes. Northerly flow across the terminals will remain a bit gusty this afternoon but speeds will taper down by this evening as the high pressure gradually shifts over the region through tonight. Some patchy fog is possible tonight in the western Southern Tier but should be east of KJHW. VFR will continue into Saturday as the center of high pressure shifts over New York. Outlook... Saturday night through Monday...VFR. Tuesday...VFR with a chance of MVFR from -TSRA. Wednesday...VFR with a slight chance of -TSRA inland of lake breezes. && .MARINE... Northerly winds will gradually weaken this afternoon into tonight as expansive high pressure builds east across the Great Lakes. Favorable boating conditions will prevail through the weekend into early next week. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Smith NEAR TERM...Smith SHORT TERM...Fries LONG TERM...HSK/RSH/Fries AVIATION...Smith MARINE...Smith
Hazardous weather outlook, Jul 6, 5:06 AM EDT, 10 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 506 AM EDT Fri Jul 6 2018 NYZ001-002-007-008-010>014-019>021-085-070915- Niagara-Orleans-Jefferson-Lewis-Northern Erie-Genesee-Wyoming- Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-Southern Erie- 506 AM EDT Fri Jul 6 2018 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ003>006-070915- Monroe-Wayne-Northern Cayuga-Oswego- 506 AM EDT Fri Jul 6 2018 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-070915- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 506 AM EDT Fri Jul 6 2018 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:58 PM EDT | Special Marine Warning | BUF | 81 min | |
| Jul 5, 9:16 PM EDT | Special Marine Warning | BUF | 29 min | |
| Jul 5, 9:52 PM EDT | Special Weather Statement | BUF | Niagara | 38 min |
| Jul 5, 10:14 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Niagara | 29 min |
| Jul 5, 10:19 PM EDT | Special Marine Warning | BUF | 32 min | |
| Jul 5, 10:34 PM EDT | Beach Hazards Statement | BUF | Cayuga, Monroe, Oswego, Wayne | 15 hr |
| Jul 6, 1:02 AM EDT | Special Weather Statement | BUF | Lewis | 58 min |
Nearby
Small Craft Advisories in New York, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.